Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 84, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 30, 2004, 2:59 AM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2004, 2:59 AM CDT (07:59 UTC)
- Expired
- Jul 30, 2004, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 148 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2393 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 300759
FFWCRP
TXC479-301100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
259 AM CDT FRI JUL 30 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WEBB COUNTY IN TEXAS
* UNTIL 600 AM CDT
* AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN 9 MILES NORTHWEST OF OILTON...OR ABOUT 25 MILES
NORTHWEST OF HEBBRONVILLE...MOVING SOUTHEAST AT 15 MPH.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2729 9884 2730 9915 2733 9914 2786 9913
2785 9910 2784 9881 2728 9881
$$
GW1 follow-up statement
000 WGUS74 KCRP 300954 FFSCRP TXC479-301100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 451 AM CDT FRI JUL 30 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN WEBB COUNTY UNTIL 600 AM CDT FRIDAY MORNING... AT 450 AM...WEATHER SERVICE RADAR INDICATED THAT THE HEAVIEST RAINFALL WAS EXITING SOUTHEASTERN WEBB COUNTY. HOWEVER...DOPPLER RADAR ESTIMATES INDICATE THAT 3 TO 4 INCHES OF RAINFALL HAS OCCURRED OVER SOUTHEASTERN WEBB COUNTY...INCLUDING ALONG FM 205...WITH NEARLY 2 INCHES OF RAINFALL NEAR THE COMMUNITY OF BRUNI. IT WILL TAKE TIME FOR THE WATERS TO RECEDE OVER THIS AREA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 2767 9920 2768 9881 2730 9881 2730 9920 $$ GW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 8:25 PM CDT, 6 hours 34 minutes earlier.
Area forecast discussion, Jul 29, 8:25 PM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 825 PM CDT THU JUL 29 2004 .DISCUSSION...AS OF 01Z AN ACTIVE OUTFLOW BOUNDARY EXTENDED FROM LA GRANGE TO KARNES CITY AND BACK WWD JUST EAST OF DEL RIO. CONVECTION HAS REALLY INTENSIFIED ACROSS THE SERN PORTIONS OF THIS OUTFLOW BOUNDARY...ESPECIALLY ONCE THE SEABREEZE COLLIDED WITH IT. EXPECT THE DEEP CONVECTION TO THE NORTH OF OUR AREA TO SLOWLY MOVE SOUTHEAST THIS EVENING...ALBEIT AT A SLOWER PACE DUE TO THE MOMENTUM OF THE SEABREEZE CIRCULATION. WENT AHEAD AND BUMPED UP POPS A CATEGORY ACROSS THE NERN ZONES AS SOME OF THIS CONVECTION WL AFFECT THIS AREA WITHIN A FEW HOURS. SCTD CONVECTION LOOKS POSSIBLE THROUGH MOST OF THE NIGHT ACROSS THE WEST AS ENOUGH LIFT IS SUSTAINED AHEAD OF THE UPR TROUGH AXIS TO THE NORTHWEST AND THE PRESENCE OF ONE OR MORE SFC BOUNDARIES ALONG WITH 2 INCH PLUS PWATS. FURTHER SOUTHEAST...CONVECTION WL TEND TO BE MORE ISOLATED AND MAINLY LIMITED TO THE MORNING HOURS AS GULF CONVECTION DEVELOPS AND ADVANCES TWD THE COASTAL AREAS. THUS THE POP CONFIGURATION FOR THE REMAINDER OF THE AREA LOOKED FINE...WITH CHC OUT WEST AND SLIGHT CHC ACROSS MOST OF THE COASTAL BEND. SCEC CONDITIONS CURRENTLY OVER THE WATERS WL RELAX LATER TNT ESPECIALLY AS ONE OR MORE BOUNDARIES PUSH FURTHER SWD. && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && MB
Hazardous weather outlook, Jul 29, 5:03 AM CDT, 21 hours 56 minutes before
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
In the hours before
Special weather statement, Jul 29, 11:38 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1138 PM CDT THU JUL 29 2004 TXZ239-300600- WEBB- 1138 PM CDT THU JUL 29 2004 ...A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS WEBB COUNTY THROUGH 100 AM CDT... AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL WEBB COUNTY...OR ABOUT 19 MILES NORTHEAST OF ORVIL...MOVING WEST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT LAS TIENDAS. THIS CLUSTER OF STRONG THUNDERSTORMS HAS HAD A HISTORY OF PRODUCING FREQUENT LIGHTNING AND HEAVY RAIN WITH RAINFALL RATES UP TO TWO INCHES AN HOUR. PEOPLE TRAVELING ALONG HIGHWAYS 44 AND 59 SHOULD SLOW DOWN AS THEY ENCOUNTER THESE STRONG THUNDERSTORMS. PONDING OF WATER ON THESE ROADS WILL BE POSSIBLE. MB
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.